Background: Stevens-Johnson syndrome (SJS) or toxic epidermal necrolysis (TEN) may develop in susceptible patients after administration of different drugs. Only mild cutaneous reactions have been related to lomefloxacin. A correlation between human leucocyte antigen (HLA) and cutaneous adverse reaction has been identified. Case Report: Twenty-four hours after intake of lomefloxacin, a 30-year-old Caucasian woman developed a severe skin reaction with symptoms suggesting SJS/TEN. The fast onset reaction worsened with skin blisters and 20% body surface area skin detachment within 48 h. Burn unit admittance was required; corticosteroids and human immunoglobulins were administered. Complete recovery occurred within 3 months, except for epidermal discoloration. Molecular studies showed a peculiar profile characterized by HLA class I genotype rich of ligands for natural killer cell immunoglobulin-like receptors (KIR) and HLA class II haplotype, HLA-DRB1∗03:01,DQB1∗02:01, prone to autoimmunity. Conclusion: While the HLA profile approaches our case to other well-documented drug-induced SJS/TEN, KIR involvement still remains puzzling.
- Cutaneous adverse reaction
- Human leucocyte antigen
- Killer cell immunoglobulin-like receptor
- Toxic epidermal necrolysis
ASJC Scopus subject areas